Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 11, 2016, 3:36 PM MDT for Huerfano County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2016, 3:36 PM MDT (21:36 UTC)
- Expired
- Jun 11, 2016, 4:00 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 104 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2501 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
795 WWUS85 KPUB 112136 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 336 PM MDT SAT JUN 11 2016 COZ087-088-112200- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 336 PM MDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES UNTIL 400 PM MDT... AT 335 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF WALSENBURG...OR 28 MILES NORTH OF TRINIDAD...MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES. LAT...LON 3750 10462 3755 10473 3775 10468 3764 10446 TIME...MOT...LOC 2135Z 203DEG 7KT 3756 10467 $$ HODANISH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:09 PM MDT, 27 minutes earlier.
Area forecast discussion, Jun 11, 3:09 PM MDT, 27 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 309 PM MDT SAT JUN 11 2016 .SHORT TERM...(This evening through Sunday) Issued at 309 PM MDT Sat Jun 11 2016 Currently... a sfc trough axis was located across the plains extending NE-SW from roughly Eads down to KTAD. A few isold -tsra were noted along this line. More sctd showers and isold -tsra were noted over the mtns...primarily along the contdvd. Otherwise...it was mostly sunny and hot...with temps in the M90s across most of the plains. 80s were noted over the valleys. Rest of today into tonight... A weak wave aloft will move across the region this evening. Relatively quiet wx along the front range mtns is expected to become a bit more active...especially in the Pikes Peak (PP) region this evening...and expect the best chance of pops in the greater PP region between 7 pm and 10 pm this evening. isolated showers will continue across the plains along the NE-SW trough axis until the mid evening hours...and then precip should decrease. by late this evening into the early morning hours...it should be dry over the region except for some isold precip across the contdvd region. It will be warm tonight with lows in the u60s across the lower ark rvr valleys regions. Temps aoa 60f should occur along the divides. 40s and 50s will be common in the valleys. Tomorrow... Robust 500 mb trough will be moving across the Great Basin region tomorrow. Flow at mid levels will begin to gradually increase from the southwest. A weak front will move down the plains and winds will shift into the northeast and then easterly component by later in the afternoon. With dwpts remaining in the 50s...we should see CAPE values reach between 500 and 1000 J/kg across the plains. with modest shear and CAPE and with weak ripples moving in from the SW...we will likely see an uptick in showers and storms over the region. Expect scattered storms along the Divides (Palmer and Raton Mesa)...isold storms over the lower plains...and scattered to likely storms over the mtns....especially along the contdvd. An isold marginal svr storm will be possible...and SPC has included a marginal risk in the ne corner of our plains. The best chance for strongest storms will be over the Palmer Divide region. tomorrow will be a bit cooler than today by a few degrees across most if not all of the region. \/Hodanish .LONG TERM...(Sunday night through Saturday) Issued at 309 PM MDT Sat Jun 11 2016 Sunday night through Tuesday...The upper trough over Southern CA and the Great Basin Sunday night will gradually near Colorado on Monday, then weaken as it sweeps across the state on Tue. Sunday night a secondary blast of cooler air will drop south across the Palmer DVD, providing the focus and dynamics for additional convection across the plains through the evening. There is the potential for a strong to severe storm or two over the plains, but activity is expected to diminish slightly late. Monday still looks to be the most active day as the upper trough nears, and cooler more moist air surges west across the plains towards the southern Front Range. An abundance of shear as well as fuel for storms will paint all of the e plains as prone for strong to severe storms, from the I-25 corridor east into Kansas starting around midday. Look for max temps in the 70s and 80s, nearing 90 F across the plains before convection lights up. Tuesday models are now indicating a quicker passage of the upper trough as it weakens. Any convective activity that persists overnight may linger in the morning, then diminish as NW flow then settles in. Tue still looks like the coolest day of the extended forecast, with max temps in the 70s and 80s. Wednesday through Saturday...Upper ridge redevelops over the central U.S starting Wed, as a longwave trough lies over the West Coast. This will keep Colorado essentially dry and hot, with isolated convection over just the highest peak each aftn and eve beginning Thu and lasting into the weekend. Look for max temps each day in the 80s for the high valleys, and 90s to near 100 F for the e plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 309 PM MDT Sat Jun 11 2016 Except for an isold tsra activity...all 3 taf sites should remain vfr next 24h. A weak front will move down the plains tomorrow morning/afternoon...and winds will shift to the northeast and then east by tomorrow late afternoon. best chance of tsra in kcos will be this evening between 7 and 10 pm. expect the brunt of the activity to remain to the west of the airport. A slight chance of storms will once again be possible tomorrow afternoon. kals may see isold tsra both this afternoon/early eve and tomorrow afternoon. kpub should remain free of tsra until tomorrow afternoon. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...HODANISH
Hazardous weather outlook, Jun 11, 11:10 AM MDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1110 AM MDT SAT JUN 11 2016 COZ058>089-093>099-121715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1110 AM MDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE HIGHER TERRAIN THIS AFTERNOON AND EVENING, WITH ISOLATED THUNDERSTORMS BEING POSSIBLE OVER THE FAR SOUTHEAST PLAINS. THE MAIN STORM THREATS WILL BE BE CLOUD TO GROUND LIGHTNING, WIND GUSTS AROUND 40 MPH AND LOCALLY HEAVY RAIN. SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL. HIGH WATER LEVELS AND FAST FLOWS ARE EXPECTED TO CONTINUE IN AREA RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR SUNDAY...AND THE MAIN THREAT FROM THESE STORMS WILL BE WILL BE LIGHTNING...SMALL HAIL UP TO NICKEL SIZE...AND GUSTY WINDS OF 40 TO 50 MPH. FOR MONDAY...THE CHANCE FOR THUNDERSTORMS WILL INCREASE ACROSS THE AREA...WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE OVER THE EASTERN MOUNTAINS AND ALL OF THE PLAINS FROM MONDAY AFTERNOON INTO THE EVENING. LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO WILL BE POSSIBLE...WITH LOCALLY HEAVY RAINFALL ALSO POSSIBLE. DRIER AIR WILL MOVE INTO THE REGION BEGINNING TUESDAY...WITH ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOUNTAINS ANTICIPATED THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. HODANISH
In the hours before
Special weather statement, Jun 11, 3:36 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 336 PM MDT SAT JUN 11 2016 COZ087-088-112200- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 336 PM MDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES UNTIL 400 PM MDT... AT 335 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF WALSENBURG...OR 28 MILES NORTH OF TRINIDAD...MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES. LAT...LON 3750 10462 3755 10473 3775 10468 3764 10446 TIME...MOT...LOC 2135Z 203DEG 7KT 3756 10467 HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:24 PM MDT | Special Weather Statement | PUB | El Paso | 51 min |
| Jun 10, 6:30 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.